Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 2, 2008, 8:35 PM CDT for Ashley County, Chicot County, Arkansas; Washington County, Mississippi. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 8:35 PM CDT (01:35 UTC)
- Expired
- May 3, 2008, 2:17 AM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Washington County, MS
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:10 PM CDT | FLASH FLOOD | Dermott, AR | BUSINESS DISTRICT UNDER 1-2FT OF WATER WITH FLOODING STARTING TO OCCUR IN RESIDENTIAL AREAS. |
| May 2, 10:10 PM CDT | FLASH FLOOD | Dermott, AR | MAIN STREET CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 030137
FFWJAN
ARC003-017-MSC151-030430-
/O.NEW.KJAN.FF.W.0022.080503T0135Z-080503T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWEST WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
NORTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...
* UNTIL 1130 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
IMMINENT FLASH FLOODING POSSIBLE FROM CONTINUED THUNDERSTORM
ACTIVITY OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
CORNER...SNYDER...OLD MILO...LAMONT...WINTERVILLE...MONTROSE AND
FOUNTAIN HILL
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS IS IN ADDITION TO RAINFALL AMOUNTS OF 2 TO 3
INCHES THAT HAVE ALREADY OCCURRED OVER THE WARNED AREA SINCE LATE
AFTERNOON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3354 9089 3301 9155 3301 9207 3314 9214
3341 9176 3341 9147 3356 9145 3355 9132
3352 9128 3355 9126
TIME...MOT...LOC 0135Z 180DEG 0KT 3325 9157
$$
BYB3 follow-up statements
000
WGUS74 KJAN 030253
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT FRI MAY 2 2008
ARC003-017-MSC151-030430-
/O.CON.KJAN.FF.W.0022.000000T0000Z-080503T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-WASHINGTON MS-
947 PM CDT FRI MAY 2 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WASHINGTON...CHICOT AND ASHLEY COUNTIES...
AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
INDICATE A THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA...AND THESE STORMS COULD CONTINUE TO TRAIN INTO
THESE LOCATIONS FOR THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
CORNER...SNYDER...OLD MILO...LAMONT...WINTERVILLE...MONTROSE...LAKE
VILLAGE AND DERMOTT
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1130 PM. THIS IS IN ADDITION TO RADAR ESTIMATES
OF 2 TO 4 INCHES OF RAIN THAT HAS FALLEN SINCE THIS AFTERNOON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3354 9089 3301 9155 3301 9207 3314 9214
3341 9176 3341 9147 3356 9145 3355 9132
3352 9128 3355 9126
TIME...MOT...LOC 0247Z 180DEG 0KT 3325 9157
$$
BYB000
WGUS54 KJAN 030429
FFWJAN
ARC003-017-MSC151-030730-
/O.EXT.KJAN.FF.W.0022.000000T0000Z-080503T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1126 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...NORTH
CROSSETT...HAMBURG...CROSSETT...
CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...
* UNTIL 230 AM CDT
* AT 1126 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A HEAVY RAINFALL ACROSS NORTHERN CHICOT COUNTY. THE
BUSINESS DISTRICT IN DERMOTT ARKANSAS HAD BEEN INUNDATED BY 2 TO 3
FEET OF WATER. RAINFALL IN THESE AREAS HAS BEEN ESTIMATED BETWEEN 3
AND 5 INCHES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED
AREA BEFORE MOST OF THE THUNDERSTORM ACTIVITY SHIFTS TO THE SOUTH
AND EAST LATE TONIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3354 9089 3301 9155 3301 9207 3314 9214
3341 9176 3341 9147 3356 9145 3355 9132
3352 9128 3355 9126
TIME...MOT...LOC 0426Z 180DEG 0KT 3325 9157
$$
BYB000
WGUS74 KJAN 030717
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
214 AM CDT SAT MAY 3 2008
ARC003-017-MSC151-030724-
/O.CAN.KJAN.FF.W.0022.000000T0000Z-080503T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-WASHINGTON MS-
214 AM CDT SAT MAY 3 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WASHINGTON...CHICOT
AND ASHLEY COUNTIES...
ESTIMATES FROM NATIONAL WEATHER SERVICE RADAR SUGGEST 3 TO 5 INCHES
OF RAIN HAVE FALLEN SINCE EARLY THIS EVENING ACROSS PORTIONS OF
ASHLEY AND CHICOT COUNTIES IN SOUTHEAST ARKANSAS...AND NORTHWEST
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI. HEAVY RAIN HAS PUSHED
EAST OF THESE AREAS OVER THE PAST TWO HOURS...AND NO ADDITIONAL
HEAVY RAIN IS ANTICIPATED.
MAJOR FLOODING WAS REPORTED EARLIER TONIGHT IN DOWNTOWN DERMOTT IN
FAR NORTHERN CHICOT COUNTY.
LAT...LON 3354 9089 3301 9155 3301 9207 3314 9214
3341 9176 3341 9147 3356 9145 3355 9132
3352 9128 3355 9126
TIME...MOT...LOC 0714Z 180DEG 0KT 3325 9157
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 2, 5:27 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 2, 5:27 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT FRI MAY 2 2008
...ALL FORMS OF SEVERE WEATHER POSSIBLE THIS EVENING AND
OVERNIGHT...
.UPDATE...FORECAST UPDATED TO INCLUDE TORNADO WATCH 253 AND TORNADO
WATCH 254...BOTH UNTIL MIDNIGHT.
&&
.SHORT TERM...344 PM CDT FRI MAY 2 2008 INTERESTING EVENING AND
OVERNIGHT SETTING UP FOR THE ARKLAMISS. STILL EXPECT WIDESPREAD
SEVERE WEATHER WITH ALL MODES POSSIBLE. SCT TO NUMEROUS SHRA AND
TSRA HAVE DEVELOPED ACROSS SWRN MS AND NERN LA ON THE EDGE OF THE
H85 THETA E TONGUE. WITH THE LACK OF STRONG UPPER LEVEL FORCING
THESE STORMS WILL PROBABLY CONTINUE TO PULSE UP AND DOWN. THIS
ACTIVITY WILL BEGIN TO WANE A FEW HOURS AFTER SUNSET. AT THE SAME
TIME THE FRONT SHOULD BEGIN TO FILL IN WITH CONVECTION AS UPPER
LEVEL SUPPORT MOVES TOWARDS THE CWA. FROM ABOUT 22Z TO 05Z THERE
WILL BE AN AXIS OF HIGHER INSTABILITY AND OTHER
PARAMETERS(EHI/VGP/0-1 HELICITY) ACROSS THE DELTA THAT SUGGEST AN
ENHANCED RISK FOR TORNADOES.
THIS EVENING AND TONIGHT...SEVERE WEATHER AND HEAVY RAIN WILL BE THE
CONCERN. BY 02Z THE COLD FRONT BE APPROACHING THE NW CWA WHILE AT
THE SAME TIME THE NEXT MUCH STRONGER MID LEVEL IMPULSE WILL BE
MOVING TOWARDS THE LOWER MS VALLEY. THIS WILL GET TSRA TO BECOME
MORE NUMEROUS ALONG AND POSSIBLY AHEAD OF THE FRONT. THESE STORMS
SHOULD BECOME SEVERE QUICKLY. THE FRONT WILL CONTINUE TO MOVE SLOWLY
SOUTHEAST WITH CONVECTION LIKELY FILLING IN ALONG IT WITH TIME. MID
LEVEL WINDS START TO BECOME MORE AND MORE PARALLEL TO THE FRONT AND
THIS WILL REALLY GET THE FRONT TO HANG UP ACROSS OUR WRN AND CENTRAL
ZONES. THIS IS GOING TO BRING A RISK FOR HEAVY RAIN AND FLASH
FLOODING ACROSS THESE AREAS AND WITH THAT WE WILL ISSUE A FLASH
FLOOD WATCH. THE FRONT WILL CONTINUE TO SINK SWRD AND SHOULD FINALLY
PUSH THROUGH THE ENTIRE AREA BY MIDDAY TOMORROW.
AS FOR THE SEVERE RISK. THE GREATEST POTENTIAL FOR TORNADOES(SOME
POSSIBLY STRONG) WILL BE ACROSS THE DELTA WHERE THE COMBINATION OF
INSTABILITY... SHEAR...AND FORCING WILL BE THE GREATEST. THAT SAID
ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE CWA
ENDING FROM NW TO SE. FOR THE METRO THE WORSE SHOULD APPROACH THE
AREA DURING THE LATE EVENING HOURS AND A FEW HOURS AFTER 06Z. IF
CONVECTION DOES CONGEAL INTO A LINE THEN THE RISK FOR TORNADOES WILL
GO DOWN WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY
CONCERN. AS SHRA AND TSRA PUSH SE THE RISK OF SEVERE WEATHER WILL
LESSEN WITH SE AROUND HATTIESBURG HAVING THE LOWEST PROBABILITY.
CONVECTION WILL CONTINUE INTO TOMORROW MORNING WITH A SLIGHT CHANCE
OF SEVERE WEATHER ACROSS THE SE EARLY. OTHER THAN THAT MOST OF THE
CONVECTION SHOULD BE OUT OF THE AREA BY MIDDAY. THERE MAY BE A FEW
LINGERING SHRA INTO THE AFTERNOON HRS ACROSS THE EXTREME SE. /CAB/
.LONG TERM...SATURDAY NIGHT...WITH THE COLD FRONT MOVING SOUTH AND
OUT OF THE FORECAST AREA...LOOK FOR SOME SLIGHTLY COOLER AND DRIER
AIR TO BEGIN FILTERING IN FROM THE NORTH AS HIGH PRESSURE BUILDS
SOUTHEAST INTO THE REGION. CLOUDS WILL ALSO BE ON THE DECREASE
THROUGH THIS TIME FROM NORTHWEST TO SOUTHEAST...WITH MOST OF THE
CLOUD COVER EXPECTED TO BE OUT OF THE CWA BY SUNRISE SUNDAY
MORNING. SOME SMALL POPS WILL REMAIN DOWN IN THE SOUTHEAST AS A
RESULT OF SOME LIGHT POST-FRONTAL SHOWERS/DRIZZLE...BUT THE
REMAINDER OF THE AREA WILL BE RAIN FREE THROUGH THE OVERNIGHT HOURS.
/19/
SUNDAY THROUGH NEXT FRIDAY...HIGH PRESSURE REMAINS
FIRMLY OVER THE REGION THROUGH TUESDAY. THIS WILL RESULT IN PLENTY
OF SUNSHINE AND TEMPERATURES AROUND NORMAL DURING THE DAY AND
OVERNIGHT LOWS SLIGHTLY BELOW NORMAL. AS HIGH PRESSURE BEGINS TO
SHIFT OFF TO THE EAST LATE TUESDAY...MOISTURE BEGINS TO FEED BACK
INTO THE REGION. THE UPPER RIDGE FLATTENS ALLOWING A SERIES OF
DISTURBANCES TO CROSS THE AREA. ANOTHER SYSTEM IS PROGGED TO MOVE
OUT OF THE SOUTHERN PLAINS AND TOWARD THE REGION THURSDAY INTO
FRIDAY...CONTINUING THE RAIN CHANCES FOR THE CWA. /28/
&&
.AVIATION...MAIN CONCERN IS CONVECTION. WINDS WILL BEGIN TO WEAKEN A
LITTLE THIS EVENING AND OVERNIGHT. OUTSIDE OF CONVECTION CEILINGS
AND VISBIES SHOULD BE IN VFR STATUS. AS CONVECTION MOVES OVERHEAD
ESPECIALLY OVER THE NW CEILINGS AND VISBIES COULD PLUMMET. THERE
WILL ALSO BE THE RISK OF LARGE HAIL...DAMAGING WINDS AND EVEN A FEW
TORNADOES. FURTHER SE THE SEVERE RISK WILL DECREASE BUT WILL STILL
BE POSSIBLE. CEILINGS AND VISBIES COULD BE IN IFR STATUS FOR QUITE
SOME TIME ALONG THE I-20 CORRIDOR AS THE FRONT LOOKS TO HANG UP. THE
OTHER ISSUE WILL BE A WIND SHIFT ACROSS THE NORTH WITH WINDS VEERING
AROUND TO THE NW AFTER THE PASSAGE OF THE COLD FRONT. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 79 52 77 / 94 42 0 0
MERIDIAN 64 78 50 78 / 83 57 3 0
VICKSBURG 62 78 53 79 / 89 34 0 0
HATTIESBURG 66 79 55 82 / 62 73 14 0
NATCHEZ 66 77 55 77 / 96 34 0 0
GREENVILLE 56 73 50 75 / 88 17 0 0
GREENWOOD 62 76 51 75 / 93 24 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ026>033-
036>039-042>066-072>074.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR
MSZ018-019-025-034- 035-040-041.
FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR MSZ040>066-072>074.
LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ015-016-
023>026.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009.
FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR LAZ009-016-023>026.
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
SHORT TERM/AVIATION: CAB
LONG TERM: 19/28Hazardous weather outlook, May 2, 4:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT FRI MAY 2 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 400 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ...SIGNIFICANT SEVERE WEATHER POSSIBLE ACROSS THE REGION TONIGHT INTO EARLY SATURDAY... NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE FROM WINNSBORO...TO CANTON...TO EUPORA. TORNADOES...A FEW OF WHICH COULD BE STRONG...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA TONIGHT INTO EARLY SATURDAY. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF WESTERN MISSISSIPPI THIS AFTERNOON. A FEW SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY THROUGH SUNSET AS IT MOVES ACROSS THE AREA. THE MORE SIGNIFICANT WEATHER IS EXPECTED TO DEVELOP AS A BAND OF SEVERE THUNDERSTORMS CURRENTLY EXTENDING ACROSS EASTERN ARKANSAS TOWARD THE ARKLATEX REGION SHIFTS EAST AND SOUTHEAST INTO NORTHWEST SECTIONS OF THE AREA AFTER 6 PM. NUMEROUS TORNADOES HAVE BEEN REPORTED WITH THIS ACTIVITY...AND CONDITIONS ARE EXPECTED TO BE QUITE FAVORABLE FOR TORNADIC DEVELOPMENT OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA THROUGH MIDNIGHT. ADDITIONALLY...VERY LARGE HAIL AND DAMAGING WINDS COULD OCCUR WITH THE MOST INTENSE STORMS. THE ACTIVITY WILL CONTINUE TO SLOWLY SHIFT SOUTHEAST ACROSS THE REST OF MISSISSIPPI THROUGH THE OVERNIGHT HOURS. WHILE CONDITIONS WILL NOT BE QUITE AS FAVORABLE FOR SEVERE WEATHER AS IN AREAS FARTHER NORTHWEST...THEY WILL STILL BE CONDUCIVE FOR SEVERE STORMS. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL REMAIN POSSIBLE. THE ACTIVITY WILL SHIFT SOUTHEAST OF THE REGION BY MID TO LATE MORNING SATURDAY. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN. ANY THUNDERSTORM WILL HAVE THE CAPACITY TO PRODUCE ONE TO TWO INCHES OF RAIN IN ABOUT AN HOURS TIME TONIGHT. OF THE GREATEST CONCERN WILL BE THAT AS THE COMPLEX OF STORMS SAGS SOUTH TONIGHT IT MAY BECOME SLOW MOVING FOR SEVERAL HOURS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR...AND THIS COULD RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THIS AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TONIGHT THROUGH SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
In the hours before
Local storm report, May 2, 7:54 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TORNADO LAMONT 33.54N 91.08W
05/02/2008 WASHINGTON MS LAW ENFORCEMENT
REPORTED TORNADO ON GROUND CROSSING HWY 1
&&
JFAIRLYLocal storm report, May 2, 7:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TORNADO MCMILLAN CORNER 33.39N 91.31W
05/02/2008 CHICOT AR EMERGENCY MNGR
TRAILER OVERTURNED IN CHICOT FARMS AND TREES AND
POWERLINES DOWN ON HWY 65
&&
JFAIRLYLocal storm report, May 2, 8:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TORNADO 3 NE BENOIT 33.68N 90.97W
05/02/2008 BOLIVAR MS EMERGENCY MNGR
TRAINED SPOTTERS TRACKING TORNADO ON THE GROUND
&&Local storm report, May 2, 8:08 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TORNADO 5 N MER ROUGE 32.85N 91.79W
05/02/2008 MOREHOUSE LA AMATEUR RADIO
TORNADO ON THE GROUND 5 MILES NORTH OF MER ROUGE.
&&
JFAIRLYLocal storm report, May 2, 8:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TORNADO 7 W CLEVELAND 33.74N 90.85W
05/02/2008 BOLIVAR MS EMERGENCY MNGR
EM SPOTTERS TRACKING TORNADO ON THE GROUND.
&&Local storm report, May 2, 8:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG BASTROP 32.77N 91.91W
05/02/2008 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN ON NORTHWEST CITY LIMITS
&&
BURSEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:00 PM CDT | Tornado Warning | JAN | Ashley | 45 min |
| May 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 65 min |
| May 2, 8:20 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 55 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 60 min |
| May 2, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 86 min |
| May 2, 11:19 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 41 min |
| May 2, 11:20 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 32 min |
| May 2, 11:50 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 40 min |
| May 2, 7:18 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 57 min |
| May 2, 7:52 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 53 min |
| May 2, 7:57 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| May 2, 8:01 PM CDT | Tornado Warning | JAN | Bolivar | 44 min |
| May 2, 8:35 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 55 min |
| May 2, 10:58 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| May 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore, Sunflower | 38 min |
| May 3, 12:09 AM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 36 min |
| May 3, 12:27 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore | 33 min |
| May 3, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 45 min |
| May 3, 12:44 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 46 min |
| May 3, 12:53 AM CDT | Tornado Warning | JAN | Grenada | 26 min |
| May 3, 1:07 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 38 min |
| May 3, 1:09 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Sharkey, Yazoo | 66 min |
| May 3, 1:23 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 52 min |
| May 3, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 52 min |
| May 3, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 39 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 39 min |
| May 3, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 49 min |
| May 3, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 48 min |
| May 3, 2:16 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison, Yazoo | 44 min |
| May 3, 2:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 44 min |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 42 min |
| May 3, 2:51 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 54 min |
| May 3, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson | 46 min |
| May 3, 3:23 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 52 min |
| May 3, 3:39 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 57 min |
| May 3, 3:41 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 49 min |
| May 3, 3:42 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 48 min |
| May 3, 3:52 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Hinds, Jefferson, Lincoln, Rankin and 1 more | 38 min |
| May 3, 3:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 48 min |
| May 3, 4:01 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 44 min |
| May 3, 4:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 38 min |
| May 3, 4:27 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 34 min |
| May 3, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 31 min |
| May 3, 4:30 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 3, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 43 min |
| May 3, 4:44 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| May 3, 4:46 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 33 min |
| May 3, 5:06 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 39 min |
| May 3, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 30 min |
| May 3, 5:23 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 52 min |
| May 3, 5:36 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
| May 3, 5:41 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 49 min |
| May 3, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| May 3, 6:02 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| May 3, 6:03 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| May 3, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.